MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol compoisx e/x (device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol composix kugel (device #2).Device evaluated by mfr? not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012 or (b)(6) 2013:the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel (device#2).On ni/ni/ni:the patient had subsequent surgical intervention due to the hernia mesh device(s) the patient is making a claim for an adverse patient outcome against the bard/davol composix e/x (device #1) and the composix kugel (device#2).The attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x (device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 3 years 7 months post implant of composix e/x, patient was diagnosed with bowel obstruction and abdominal pain.Updated fields: b3 (date of event) d4 (product catalog no, corporate lot no, expiry date & udi no), d.6a (date of implant).This supplemental emdr represents the composix mesh e/x (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2012 or on (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel (device#2).Ni/ni/ni: the patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol composix e/x (device #1) and the composix kugel (device#2).The attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2012: patient was diagnosed with ventral hernia thereby underwent open repair with the implant of composix kugel (device #1).Per operative notes, ¿hernia sac was identified and part of the sac was excised.Then a composix kugel mesh was placed and secured using sutures.¿ on (b)(6) 2012: patient was diagnosed with abdominal wall abscess thereby underwent open repair with removal of infected composix kugel (device #1).Per operative notes, ¿purulent fluid around the mesh was noted.The abscess was evacuated and drainage was completed.The mesh and any incorporated tissue, necrotic abdominal wall tissue was excised.The base of the tissue was noted to have granulation tissue over the small bowel and there were multiple adhesions which was not lysed to protect the abdominal contents.¿ on (b)(6) 2013: patient was diagnosed with recurrent incisional ventral hernia thereby underwent laparoscopic repair with the implant of composix e/x (device #2).Per operative notes, ¿hernia defect was identified.A composix e/x mesh was used for repair and tacked in place using sutures.¿ on (b)(6) 2017: patient was diagnosed with partial small bowel obstruction and abdominal pain.Attorney alleges that the patient had adhesions, abscess, bowel perforation, hernia recurrence, infection, bowel obstruction due to all the scar tissue, pain and suffering.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8355514
Report Number1213643-2019-00977
Device Sequence Number2203777
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)150728(10)HUUF1424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number0123790
Device Lot NumberHUUF1424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight86 KG